Fatal toxic myocarditis induced by paraphenylene diamine: a case report - Jedidi M, Hadj MB, Masmoudi T, Adelkarim SB, Mlayeh S, Dhiab MB, Souguir MK.

Para phenyl diamine (PPD) is an aromatic amine derivative of Aniline that is widely used as a cosmetic product, particularly in hair dye preparations. PPD acute poisoning leads to respiratory distress, rhabdomyolysis, muscle necrosis and renal failure. Car...
Source: SafetyLit - Category: Global & Universal Tags: Home and Consumer Product Safety Source Type: news

Related Links:

Authors: Ota T, Nakano Y, Mizuno T, Shiozaki A, Hori Y, Yamanishi K, Hayakawa K, Hayakawa T, Fujimoto T, Nakamoto C, Mejima K, Wada Y, Terasoma F, Ohnishi T Abstract Along with the increase in consumption of raw animal meat, the prevalence of food poisoning is increasing. A 67-year-old Japanese man had eaten raw venison 4 hours prior to the beginning of vomiting. Many white cysts were discovered in the venison, with numerous bradyzoites being detected after the cysts were punctured. The presence of the Sarcocystis spp. 18S rRNA gene was detected by polymerase chain reaction, and Sarcocystis truncata was isolated fr...
Source: Internal Medicine - Category: Internal Medicine Tags: Intern Med Source Type: research
Authors: Matsuo K, Ishiguro T, Najama T, Shimizu Y, Kobayashi Y, Mutou M Abstract A 62-year-old man presented to our hospital for the further evaluation and treatment of his back pain, general fatigue, and dyspnea, which had developed 4 days after the 29th administration of nivolumab to treat his lung cancer. Based on his clinical history, elevated serum cardiac enzyme values, and cardiac magnetic resonance (CMR) imaging and myocardial biopsy findings, he was diagnosed with myocarditis induced by nivolumab. Corticosteroid therapy improved his condition, and CMR performed on hospital day 11 also showed remarkable im...
Source: Internal Medicine - Category: Internal Medicine Tags: Intern Med Source Type: research
Publication date: Available online 22 May 2019Source: Journal of Forensic and Legal MedicineAuthor(s): Utsav Parekh, Sanjay GuptaAbstractPoisoning is recognized as a major factor for deaths in majority of low-income and middle- income countries. Although it is considered as a global burden, the nature of poisoning may vary in different areas across the world. The Charutar region in the state of Gujarat in western India has a unique topography and cultivation practises which sets it apart from the rest of the state. Due to the dearth of studies pertaining to the access of the population at this area to different types of po...
Source: Journal of Forensic and Legal Medicine - Category: Forensic Medicine Source Type: research
Publication date: Available online 22 May 2019Source: Journal of Forensic and Legal MedicineAuthor(s): Elena Azzalini, Marzia Bernini, Sara Vezzoli, Anna Antonietti, Andrea Verzeletti
Source: Journal of Forensic and Legal Medicine - Category: Forensic Medicine Source Type: research
ConclusionRoad traffic accident is therefore the leading cause of unnatural traumatic deaths as it accounted for more than half of all unnatural traumatic death cases reported in the forensics department. Men, especially the youth are also more prone to violent unnatural deaths compared to women in general. It is shown that, men die more in the various categories than women. Males are likely to die on the average, 3 times more than the females by any of the manner of deaths.
Source: Journal of Forensic and Legal Medicine - Category: Forensic Medicine Source Type: research
ConclusionsVarious HuNoV genotypes including GII.2, GII.4, GII.6, and GII.17 were shown to be associated with various types of outbreak sites (at childcare and educational facilities, involving cases of food poisoning, and at elderly nursing homes) in this study. These genotypes emerged in recent years, and their prevalence patterns differed from each other. Moreover, differences in outbreak sites and viral load of patients among the genotypes were identified.
Source: Gut Pathogens - Category: Microbiology Source Type: research
The published version of this article unfortunately contained a mistake. In Figure 1 on the molecular network of acebutololol, two molecular structures are not displayed ( “acebutolol glucuronide “and “impurity J”). The Figure is corrected here.
Source: International Journal of Legal Medicine - Category: Medical Law Source Type: research
Conclusion: We report the retinal phenotype of a patient with LCHAD/TFP deficiency diagnosed later in life. To date, this is the oldest patient reported with LCHAD/TFP–associated retinopathy. Macular retinoschisis may represent a feature of the end-stage retinopathy due to the progressive myopia. The diagnosis of LCHAD/TFP deficiency should be considered in adult patients with a history rhabdomyolysis, neuropathy, and retinopathy, as they would not have undergone routine newborn screening before the late 90s.
Source: Retinal Cases and Brief Reports - Category: Opthalmology Tags: Case Report Source Type: research
We report the case of a 21-year-old male with a history of mental illness that presented with selective mutism, disorganized speech, thought process and behavior, and auditory hallucinations who accidentally received 624 mg Paliperidone Palmitate intramuscularly with no reported side effects after 2 weeks of monitoring and observation. Paliperidone is a D2, 5HT2A receptor antagonist with additional antagonist activity at α-1 and α-2, H-1 receptor sites, and four metabolic pathways identified for its metabolism. Studies have reported adverse effects such as acute dystonia, acute renal failure, and cardiov...
Source: Case Reports in Psychiatry - Category: Psychiatry Tags: Case Rep Psychiatry Source Type: research
Kishore and colleagues in NEJM, including Josiah Rich from a university well known to me, discuss the harm reduction approach to injection drug use (IDU). Basically, this means using evidence to guide practice so as to minimize as much as possible the adverse public health consequences of addiction. In addition to the risk of overdose, which is getting most of the attention nowadays, IDU is a means of transmission of Hepatitis C and HIV, and contaminated needles transmit other common infectious organisms that can result in abscesses, and very serious consequences such as myocarditis.So, assuring that users have access to s...
Source: Stayin' Alive - Category: American Health Source Type: blogs
More News: Health | International Medicine & Public Health | Myocarditis | Poisoning | Renal Failure | Respiratory Medicine | Rhabdomyolysis | Toxicology